Jump to content
CrazyBoards.org

Recommended Posts

So I've found a dose that works pretty well of seroquel to keep me asleep through the night--150 mg.  Plus my doctor has given me permission to up it by as much as 100 mg at night and also take either 25 mg or 50 mg as needed for breakthrough mania and hypomania while I'm titrating up on depakote.

Anyway, I've noticed that when I split a 100 mg sometimes it's really strong and sometimes it feels as if I've taken nothing.  I would prefer to be able to split 100s when I need to rather than getting like 90 25 mg pills each month on top of the 100s.  I split several other pills and have never had this problem before.  Has anyone else had this experience?  Could I just have gotten a weird batch?

Link to comment
Share on other sites

I have no idea. With Seroquel, unless there's some funky formulation I'm not aware of, there doesn't seem to be any reason not to split pills, except for the possibility of irregular division.  Somehow, I think you'd notice if you'd just effectively given yourself a 90mg piece and a 10mg.  I'm sorry I can't help here.  It's a mystery to me.

Link to comment
Share on other sites

I split my little 25mg seroquel tablets sometimes too, for daytime control, although I'll sometimes take more depending on how bad I'm spazzing. I've found that even with the nonsplit tablets, the seroquel can once in a while be activating. I'm never sure when or why. Maybe that's what's happening? Varying responses depending on what state you're in? I never felt my tablet composition/distribution was to blame. Hope that helps.

7

Link to comment
Share on other sites

I've been splitting my Seroquel tabs for the last three weeks to reduce my dosage. I think the effect you are talking about doesn't have anything to do with the drug. It's probably your illness.

Some nights my lids get heavy in an hour but most nights it takes two hours. Activation depends on your energy level and mood. My doc couldn't believe it took two hours to work. He said most people take from 30 minutes to an hour.

Link to comment
Share on other sites

S[;itting Seroquel is fine; I do it all the time--even saved my pdoc from giving me a shitload of 25s when I told him I had a pill splitter (all the cool kids have one!)

Just a guess--aside from the normal YMMV response, your varying response to your split pills likely has less to do with the splitting than with the reasons you're taking them; to wit: if it's for sleep, sometimes you may be more "up" (remember, you're in a dosage range of 150-250 for sleep) than you may think.  Sometimes, you may have eaten more or less, food types may be different, too much caffeine or what -have-you...or hell, it's a full moon.  Meds can be like that, y'know?

For me, usually 100 of Seroquel knocks me on my ass like a Mack truck after an hour, max.  Occasionally, 150 won't do nada.  Hey--it happens.

That's one of the reasons we call 'em "crazy" meds after all.

Link to comment
Share on other sites

Thanks for the replies!  I think it could be some combination of the above.  Given that I'm trying Seroquel during the day now for breakthrough and since it is sedating for me and it does make me have that standing blood pressure thing (orthostatic hypotension?) and heavy breathing (that's a little weird...desyrel did the same thing), I'm looking into the cost at my plan-approved pharmacy so I can have more dose control.  If it's covered there and I have like a $10-20 co-pay for 60-90 25 mg pills then it would DEFINITELY be worth it.  (I only have access to the pharmacy during the school year.)  If it's not covered...looks like I'll be splitting 100s!  I just don't want to fall asleep in class/at work.

BTW, I have a rubberized pill splitter that I like pretty well that will even split tiny ones like dilaudid, but I'm always open to suggestions of what might be better.  What works for you guys?

Link to comment
Share on other sites

My pdoc prescribed 100 mg of seroquel instead of 25's, much more economical. I have a fabulous pill splitter that is also childproof . Didint cost much. I split my daytime seroquel. I take 50 mg 3 times aday and 100 mg at night. never noticed any diff. or probs. mel

Link to comment
Share on other sites

Once you have been on a set dose for more than a few weeks, small changes in dosage (ie 45% of a tab vs 55%) shouldnt be that noticeable. 

Report any concerns to your dr so at least he/she is aware of it.  It could be purely psychosomatic, but there are people around who are extremely sensitive to seroquel.

I personally am on 600mg a day, but I once met a girl who was on 25mg and had been for 2 years and still had serious solomence effects (sleepiness) - which I was amazed at.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...